MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT
Model Number FV252T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation of the product is still pending.When additional informations are provided, a follow up will be submitted.
 
Event or Problem Description
It was reported that there was a problem with a shuntassistant.The surgeon suspected that the valve operates in overdrainage and malfunction.Patient information age: (b)(6) years.Weight: (b)(6) kg.Height: 170 cm.Gender: female.Date of implantation: (b)(6) 2019.Date of removal: (b)(6) 2020.
 
Additional Manufacturer Narrative
Investigation result: visual inspection: visual inspection showed significant external tissue/protein adhesions.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve operates within the accepted tolerance in vertical position.Results: first, we performed a visual inspection of the valve.It showed significant external tissue/protein adhesions, but no significant deformations or damage of the valve were detected.Next, we tested the permeability and the computer controlled test.The valve is permeable and the measured opening pressure was within the accepted tolerance in the vertical position.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of over-drainage.At the time of our investigation, the valve was operating within the specified tolerances.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
The investigation of the device was completed and would be submitted with this report.

Brand Name
SHUNTASSISTANT 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11089800
Report Number3004721439-2020-00267
Device Sequence Number3310893
Product Code JXG
UDI-Device Identifier04041906113308
UDI-Public4041906113308
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2023
Device Model NumberFV252T
Device Catalogue NumberFV252T
Device Lot Number20037193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient Weight50